Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Can moisturizer or cream be used with emoderm on face?Any side effects?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 988 Questions
Hi, Can I use any other mositerisuer or cream when I am applying Emoderm on my face. ? What the repurcussions of applying mositerisuer or cream with emoderm
Posted Fri, 27 Apr 2012 in Skin Hair and Nails
Answered by Dr. Bharat Chawda 1 hour later

Thank you for the query,
XXXXXXX Emoderm is an emollient which itself works as a moisturizer. It contains white soft paraffin emollient with benzoic acid. And I don't think you would need any other moisturizer with emoderm.

But if you think emoderm is not working good for you then you can switch over to another brand. There are lot of other brands available in the market.

I would like to tell you the repercussions of a moisturizer on face. One doesn't need a moisturizer if one has a oily face. Its use otherwise on an oily skin would lead to acne-form eruptions, black heads or white heads. Ultimately it may lead to acne (pimples). Some time one might get Milia formation also.
So be careful before using it.If you are already suffering from pimples then I would suggest not to use it.

If you have any questions regarding use of any other cream kindly mail us back.

As you said you have a sensitive skin, but if you can tell me what type of skin (oily /dry/combination)you have, then probably I can guide you which type of cream should be used on face.

Looking forward for your reply.


Above answer was peer-reviewed by
Follow-up: Can moisturizer or cream be used with emoderm on face?Any side effects? 1 hour later

I have dry skin and been diagonsed as Mild dermatitis on body and erythema on cheeks. My cheeks are little pinkish infection caused by bed bugs bite, and ever since then I have redness on skin which is itchy.
With emoderm its moistened for sure and has lessened the itchness but then redness doesnt seem to reduce. I dont want to use steriod creams but I am okay to go a little long route.
My skin is dry with small pores on cheeks.. cheeks have pink spots.

Answered by Dr. Bharat Chawda 4 hours later
XXXXXXX you are giving me a history suggestive of "ROSACEA".One gets to see erythema (redness) associated with itching over cheeks .This increases on exposure to sunlight ,stress, emotional distress,tea ,coffee etc.Even though steroid cream would reduce rosacea ,but ironically long term use of steroid cream can induce and aggravate rosacea.In certain case infection with mites also increases rosacea.
It is a chronic problem and requires lot of patience.Now a days we get good creams to treat rosacea which are not steroid.Moisturizers can help a bit too.Its good that you don't want to use any steroid cream.There are times when patients become very tempted to use steroid as it give very prompt relief.Creams like Tacrolimus and Pimecrolimus (non-steroidal anti-inflammatory creams)can help reduce rosacea,but you need a dermatologist prescription for this. Also avoid excessive sun exposure, stress,take good sleep in night,reduce intake of tea & coffee .Most important -always use a good spf sunscreen daily thrice.

My next diagnosis would be "ATOPIC DERMATITIS".Here we see not only redness of cheeks but also of other body folds like neck, arms and back of knee.The skin over all is dry too.Patient also give history of wheezing or allergic rhinitis .They even have family history of asthma (atopy).These symptoms are usually since childhood.Topical steroid and moisturizers are the mainstay of treatment here.Even Tacrolimus & Pimicrolimus also help in atopic dermatitis as they are steroid sparing agents.
I would suggest you to consult a dermatologist who can differentiate between the two and can help you with the treatment.In case you need our help you can write us back keeping in mind the above symptoms.

“ Wish you Good Health”

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor